Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 24, 2013, 6:19 PM EDT for Orange County, Rockland County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 24, 2013, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Orange County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 118 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:41 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 24, 4:41 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 441 PM EDT MON JUN 24 2013 .SYNOPSIS... THE REGION REMAINS ON THE WEST PERIPHERY OF THE BERMUDA HIGH PRES THROUGH TUESDAY. A FRONT STALLS OVER THE AREA MID WEEK...WHILE ANOTHER FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON THURSDAY...AND MOVE VERY SLOWLY ACROSS THE AREA FROM FRIDAY THROUGH MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WATER VAPOR IMAGERY CONTINUES TO INDICATE A STRONG MID LEVEL SHORTWAVE PROGRESSING EASTWARD THROUGH EASTERN PA/CENTRAL NY...WITH SCATTERED CONVECTION HAVING FIRED UP ALONG WITH IT. WITH DAY TIME TEMPS HAVING WARMED WELL INTO THE UPPER 80S...TO LOWER 90S ACROSS THE AREA...STILL SEEING HIGH CAPE VALUES BETWEEN 2000 AND 3000 J/KG OVER INTERIOR AREAS...AND A LITTLE LOWER OVER LONG ISLAND WHERE CONVECTION HAD FIRED UP EARLIER THIS AFTERNOON. LAPSE RATES STILL GOING STRONG OVER THE INTERIOR AS WELL...BETWEEN 7.5 AND 8.5...THEN WEAKEN NEAR THE COAST. SHEAR HAS WEAKEN A BIT OVER THE AREA...SO THINKING AT THIS POINT ANY STORMS THAT FORM OVER THE CWA WILL BE MORE PULSEY IN NATURE...AND IF IT DOES REACH SEVERE LEVELS...WILL BE SHORT LIVED. THE MAIN THREAT OF SEVERE STORMS WILL BE WEST AND NORTH OF THE NYC METRO AREA...WITH DAMAGING WINDS...AND SMALL HAIL POSSIBLE. WEAKER FLOW ALOFT OF AROUND 10-15 KTS WILL KEEP THE STORMS SLOWER MOVING...SO COULD SEE HEAVY RAIN DEVELOP WITH ANY OF THESE THUNDERSTORMS...RESULTING IN POSSIBLE FLOODING OF ANY URBAN AND POOR DRAINAGE AREAS. OVERALL THINKING IS ONCE WE LOSE THE DAYTIME HEATING...THE STORMS THREAT SHOULD DISSIPATE. CONDITIONS SHOULD THEN BE DRY THE REST OF THE NIGHT...WITH PATCHY TO AREAS OF FOG POSSIBLE AFTER MIDNIGHT AS THE LOWER LEVELS REMAIN FAIRLY MOIST WITH THE PERSISTENT SOUTHWESTERLY FLOW. THE SW FLOW KEEPS WARM TEMPS IN THE AREA AS WELL...WITH TEMPS EXPECTED TO REMAIN AROUND 5 DEGREES WARMER THAN NORMAL. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR PORTIONS OF THE TRI STATE AREA THROUGH 11 PM TONIGHT. RIP CURRENTS...MODERATE RISK FOR RIPS ALONG ATLANTIC OCEAN SHORES THROUGH THIS EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... A COUPLE MORE WARM AND HUMID DAYS IN STORE FOR THE TRI STATE. THE BERMUDA HIGH REMAINS IN PLACE THROUGH TUESDAY...KEEPING THE REGION ON THE WESTERN SIDE AND UNDER A SOUTHWESTERLY FLOW...USHERING IN WARM AND MOIST AIR. A SURFACE TROUGH SETTING UP BY THE AFTERNOON...MAINLY OVER THE INTERIOR REGION...COMBINED WITH MULTIPLE SHORTWAVES MOVING THROUGH WILL BRING ANOTHER CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS TUES AFTN. HOWEVER...THE MAIN UPPER LEVEL ENERGY IS EXPECTED TO REMAIN NORTH OF THE REGION...WHICH SHOULD KEEP ANY SEVERE WEATHER OUT OF THE CWA...AND MORE OVER NORTHERN NEW ENGLAND. DAY TIME HEATING PUSHING TEMPS INTO THE UPPER 80S...TO LOWER 90S ONCE AGAIN WILL PRODUCE PLENTY OF INSTABILITY TO FIRE UP ACTIVITY MAINLY IN THE AFTN AND EVENING. WILL CONTINUE THE HEAT ADVISORY FOR THE NYC COUNTIES AS WELL TO ACCOUNT FOR THE POSSIBILITY OF HEAT INDICES REACHING 95 FOR A PERIOD OF TIME TOMORROW AFTN. THE THREAT FOR CONVECTION WILL DIMINISH SLIGHTLY TOMORROW NIGHT WITH THE LOSS OF DAY TIME HEATING. BY WED...THE HIGH BEGINS TO RETREAT OUT OF THE AREA AS A TROUGH/WEAK COLD FRONT APPROACHES FROM THE NORTH...STALLS OVER THE AREA...AND THEN BEGINS TO LIFT BACK TO THE NORTH BY THURSDAY. THIS...COMBINED WITH MORE SHORTWAVES WILL KEEP THE CHC FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH WED NIGHT. THE SOUTHWESTERLY FLOW KEEPS WARM TEMPS IN THE REGION...AND HEAT INDICES WILL NEED TO BE MONITORED WITH THE HEAT ADVISORY POSSIBLY NEEDING TO BE EXTENDED INTO WED FOR NYC WITH ISO AREAS CURRENTLY SHOWING TO HIT 95 FOR A SHORT PERIOD WED AFTN. THE TEMPS WILL BE DEPENDENT UPON THE EXTENT OF ANY DEVELOPING PCPN/CONVECTION. AN AIR QUALITY ALERT IS IN EFFECT FOR ALL AREAS EXCEPT ORANGE AND PUTNAM COUNTY FOR TUESDAY FROM 11 AM UNTIL 11 PM. && .LONG TERM /THURSDAY THROUGH MONDAY/... A BLOCKING PATTERN WILL BECOME ESTABLISHED OVER NORTH AMERICA AS A STRONG UPPER RIDGE BUILDS OVER THE WESTERN STATES...WITH ANOTHER HIGH AMPLITUDE UPPER RIDGE BUILDING OVER THE WESTERN ATLANTIC. THIS WILL CAUSE AMPLIFICATION OF TROUGHING OVER THE EASTERN STATES...EVENTUALLY CUTTING OFF OFF OVER THE GREAT LAKES THIS WEEKEND. A FRONTAL SYSTEM APPROACHING FROM THE WEST IN ASSOCIATION WITH THIS TROUGH WILL APPROACH ON THU. AS THE BLOCKING PATTERN BECOMES BETTER ESTABLISHED...THE FRONT WILL BECOME ALIGNED WITH THE FLOW ALOFT RESULTING IN A VERY SLOW MOVEMENT INTO THE AREA FROM FRIDAY THROUGH SUNDAY...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WX. SCT TO NUMEROUS MAINLY AFTERNOON/EVENING TSTMS WILL HAVE POTENTIAL TO CAUSE FLASH FLOODING AND POSSIBLE SEVERE WX. SEE HYDROLOGY SECTION FOR FURTHER DETAILS. HIGH TEMPS ON THU SHOULD BE A FEW DEGREES ABOVE AVG...PUSHING 90 IN URBAN NE NJ. OTHERWISE...TEMPS FOR THE REMAINDER OF THE WEEK INTO EARLY NEXT WEEK WILL REMAIN NEAR AVG DURING THE DAY AND SLIGHTLY ABOVE AVG AT NIGHT. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... A WEAK TROUGH OF LOW PRESSURE WILL MOVE EAST OF THE AREA EARLY TONIGHT FOLLOWED BY ANOTHER TROUGH OF LOW PRESSURE FOR TUESDAY EVENING. SCATTERED SHRA/TSRA ACTIVITY...MAINLY N/W/S OF THE TERMINALS WILL GRADUALLY WORK EAST INTO WESTERN TERMINALS THROUGH THE EVENING. OVERALL HIGH CONFIDENCE EXISTS IN SPARSE COVERAGE ACROSS WESTERN TERMINALS...SO WILL CONTINUE WITH TEMPOS FOR TSRA THERE. WILL HAVE TO WATCH DEVELOPMENT OF SHRA/TSRA ACROSS NJ TERMINALS BETWEEN 21Z AND 23Z AS OUTFLOW BOUNDARY FROM CENTRAL AND WESTERN NJ CONVECTION WORKS IN. THIS WILL BRIEFLY TURN THE WINDS TO THE S/SW ACROSS KEWR AND POSSIBLY KTEB AS WELL. OUTFLOW BOUNDARIES COULD SET OFF TSRA ACROSS KSWF/KHPN/KLGA THIS EVENING AS WELL. PROBABILITY OF STRONG CONVECTION ACROSS EASTERN TERMINALS IS LESS LIKELY. ANY TSTM ACTIVITY SHOULD DISSIPATE AFT SUNSET BY AROUND 01Z. BRIEF IFR CIGS AND VSBY ARE POSSIBLE WITH TSTMS. MVFR PATCHY FOG IS LIKELY 06Z-14Z AT KSWF...KHPN...KISP...KBDR AND KGON. TUESDAY...SEA BREEZES ARE FORECAST TO RE-DEVELOP BY 17Z AT KJFK WITH WINDS NEAR 190 DEGS AT 15-20 KT. SCT TSTMS ARE POSSIBLE TUE AFTN AND EVE. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING FOR ADDITIONAL TSTMS THROUGH 00Z IS UNCERTAIN. KLGA FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING FOR ADDITIONAL TSTMS THROUGH 00Z IS UNCERTAIN. KEWR FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING FOR TSTMS THROUGH 00Z IS UNCERTAIN. ADDITIONAL TSTMS COULD DEVELOP ALONG OUTFLOW BOUNDARIES. KTEB FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING FOR TSTMS THROUGH 00Z IS UNCERTAIN. ADDITIONAL TSTMS COULD DEVELOP ALONG OUTFLOW BOUNDARIES. MVFR FOG POSSIBLE 06Z-14Z. KHPN FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING FOR TSTMS THROUGH 00Z IS UNCERTAIN. KISP FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING FOR TSTMS THROUGH 00Z IS UNCERTAIN. .OUTLOOK FOR 18Z TUESDAY THROUGH FRI... .TUESDAY...SCT TSRA...HIGHEST N/W OF NYC TERMINALS. .TUESDAY NIGHT...MVFR OR LOWER POSSIBLE IN FOG/STRATUS. .WEDNESDAY...SCT TSRA...HIGHEST N/W OF NYC TERMINALS. .WEDNESDAY NIGHT...LINGERING TSTMS FOR EASTERN TERMINALS...OTHERWISE CHANCE FOR THUNDERSTORMS LOWERING. .THURSDAY-FRIDAY...CHANCE OF THUNDERSTORMS...HIGHEST FRIDAY FROM NEW YORK CITY NORTH AND WEST. && .MARINE... NONE. && .HYDROLOGY... ANY TSTMS THAT DEVELOP THIS EVENING THROUGH WED WILL BE CAPABLE OF PRODUCING LOCALLY HVY RAIN AND MINOR FLOODING. STORM MOTION TODAY WILL BE SEWD AT AROUND 15 MPH...WITH STORM MOTION ON TUE SEWD AT AROUND 10 MPH. A SLOW MOVING FRONTAL SYSTEM ALIGNED WITH DEEP LAYER SW FLOW ALOFT...IN TANDEM AN UNSTABLE ATMOSPHERE...VERY HIGH FREEZING LEVELS AND PW INCREASING TO 2 INCHES...LOOKS TO PRESENT A FLASH FLOODING THREAT FROM FRI THROUGH SUNDAY AND POSSIBLY INTO MON. WE WILL BEGIN TO MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...HEAT ADVISORY UNTIL 6 PM EDT TUESDAY FOR NYZ072>075-176-178. NJ...MARINE...NONE. && SYNOPSIS...GOODMAN/SEARS NEAR TERM...SEARS SHORT TERM...SEARS LONG TERM...GOODMAN AVIATION... MARINE...GOODMAN/SEARS HYDROLOGY...GOODMAN/SEARS
Hazardous weather outlook, Jun 24, 4:38 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 438 PM EDT MON JUN 24 2013 NYZ080-081-179-251000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 438 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-251000- KINGS (BROOKLYN)-SOUTHERN QUEENS- 438 PM EDT MON JUN 24 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-251000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 438 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>074-176-251000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 438 PM EDT MON JUN 24 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-370-251000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 438 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL HAIL...AND FREQUENT LIGHTING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 24, 1:02 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
102 PM EDT MON JUN 24 2013
NYZ071-073-176-177-179-241800-
BRONX-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN
WESTCHESTER-
102 PM EDT MON JUN 24 2013
...DEVELOPING THUNDERSTORMS WILL IMPACT EASTERN BRONX...
NASSAU...NORTHERN QUEENS AND SOUTHERN WESTCHESTER COUNTIES...
AT 100 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS WERE RAPIDLY
DEVELOPING OVER NORTHERN QUEENS...THEN EASTERN BRONX...AND OVER
CENTRAL NASSAU COUNTY...AND MOVING SLOWLY NORTHEAST AT 5 MPH.
PEOPLE IN THEN EASTERN BRONX...NASSAU...NORTHERN QUEENS AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING LONG ISLAND CITY...FOREST HILLS...
ASTORIA...JACKSON HEIGHTS...RFK BRIDGE...FLUSHING...
LAGUARDIA AIRPORT...MOTT HAVEN AND EAST TREMONT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES...MAY OCCUR WITH
THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7396 4079 7391 4080 7392 4110 7373
4098 7365 4091 7375 4084 7376 4087 7374
4085 7366 4091 7364 4091 7354 4089 7353
4091 7351 4084 7345 4070 7343 4068 7372
4075 7370 4076 7372 4068 7389
GOODMANSpecial weather statement, Jun 24, 5:10 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT MON JUN 24 2013
NYZ067-242145-
ORANGE-
510 PM EDT MON JUN 24 2013
...RAPIDLY DEVELOPING THUNDERSTORM IN NORTHEASTERN ORANGE COUNTY...
AT 508 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR
NEWBURGH...MOVING EAST AT 15 MPH.
PEOPLE IN NORTHEASTERN ORANGE COUNTY...INCLUDING NEWBURGH AND
GARDNERTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7405 4159 7396 4159 7395 4157 7395
4154 7398 4152 7399 4146 7399 4144 7398
4143 7398 4147 7408 4160 7411 4161 7407
GOODMANSpecial weather statement, Jun 24, 5:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 531 PM EDT MON JUN 24 2013 NJZ004-006-104>108-NYZ072>075-176-178-250015- EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 531 PM EDT MON JUN 24 2013 ...STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL APPROACH URBAN NORTHEAST NEW JERSEY AND NEW YORK CITY EARLY THIS EVENING... AT 530 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF STRONG TO LOCALLY SEVERE THUNDERSTORMS MOVING EAST INTO WESTERN NEW JERSEY...JUST SOUTH OF INTERSTATE 80 AND ALONG INTERSTATE 78. THESE STORMS WILL ENTER URBAN NORTHEAST NEW JERSEY AFTER 630 PM...AND MOVE ACROSS NEW YORK CITY BETWEEN 7 PM AND 8 PM. THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS...HAIL... HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE IN THESE AREAS SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. GOODMAN
Special weather statement, Jun 24, 5:44 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT MON JUN 24 2013
CTZ005-242215-
NORTHERN FAIRFIELD-
544 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORM WILL IMPACT EXTREME NORTHERN
FAIRFIELD COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWLING...AND MOVING EAST AT 40 MPH.
THIS STORM WILL BE...
NEAR SHERMAN BY 555 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH
PER HOUR...COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7349 4163 7349 4153 7344 4152 7346
4152 7353 4153 7353 4166 7353 4167 7351
GOODMANSpecial weather statement, Jun 24, 6:04 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 604 PM EDT MON JUN 24 2013 NYZ067-242300- ORANGE- 604 PM EDT MON JUN 24 2013 ...STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ORANGE COUNTY... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MILFORD...MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR UNIONVILLE BY 630 PM. NEAR FLORIDA BY 700 PM. PEOPLE IN SOUTHWESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...FLORIDA AND WARWICK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4135 7469 4142 7429 4121 7425 4121 7439 GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:02 AM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 38 hr |
| Jun 24, 7:12 AM EDT | Marine Dense Fog Advisory | OKX | 3 hr | |
| Jun 24, 1:02 PM EDT | Special Weather Statement | OKX | Bronx, Nassau | 58 min |
| Jun 24, 1:33 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 42 min |
| Jun 24, 2:22 PM EDT | Areal Flood Advisory | OKX | Nassau | 83 min |
| Jun 24, 5:10 PM EDT | Special Weather Statement | OKX | Putnam | 35 min |
| Jun 24, 5:44 PM EDT | Special Weather Statement | OKX | Dutchess | 31 min |
| Jun 24, 6:04 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| Jun 24, 6:45 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Westchester | 60 min |
| Jun 24, 6:54 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 81 min |
| Jun 24, 7:10 PM EDT | Flash Flood Warning | OKX | Orange | 95 min |
| Jun 24, 7:45 PM EDT | Special Weather Statement | OKX | Westchester | 60 min |
| Jun 24, 7:58 PM EDT | Special Marine Warning | OKX | 62 min | |
| Jun 24, 6:23 PM EDT | Special Weather Statement | OKX | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.